Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


An example about normalizers in mapping class groups

Author: Jane Gilman
Journal: Proc. Amer. Math. Soc. 69 (1978), 115-118
MSC: Primary 30A46; Secondary 57A05
MathSciNet review: 0486493
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: J. Birman has raised the question as to whether every element of the mapping class group (the Teichmüller modular group) is in the normalizer of some element of finite order. In this paper elements of the mapping class group which are not in the normalizer of any element of finite order are constructed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A46, 57A05

Retrieve articles in all journals with MSC: 30A46, 57A05

Additional Information

PII: S 0002-9939(1978)0486493-0
Keywords: Mapping class groups, Teichmüller modular group, Riemann surface, automorphism
Article copyright: © Copyright 1978 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia